Alert archive / Alabama / Freeze Warnings in 2020
Freeze Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 29, 2020, 11:09 PM CST for 5 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Nov 30, 2020, 10:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 11:09 PM CST (05:09 UTC)
- In effect from
- Nov 30, 2020, 10:00 PM CST
- Expired
- Dec 1, 2020, 8:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
489 WWUS74 KMOB 300509 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1109 PM CST Sun Nov 29 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301600- /O.UPG.KMOB.FZ.A.0001.201201T0400Z-201201T1400Z/ /O.NEW.KMOB.FZ.W.0001.201201T0400Z-201201T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1109 PM CST Sun Nov 29 2020 ...FREEZE WARNING IN EFFECT FROM 10 PM MONDAY TO 8 AM CST TUESDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 10 PM Monday to 8 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
724 WWUS74 KMOB 300737 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 137 AM CST Mon Nov 30 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301600- /O.NEW.KMOB.WI.Y.0018.201130T1500Z-201130T2300Z/ /O.CON.KMOB.FZ.W.0001.201201T0400Z-201201T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 137 AM CST Mon Nov 30 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 25 expected. For the Wind Advisory, northwest winds 15 to 20 mph with frequent wind gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...For the Freeze Warning, from 10 PM this evening to 8 AM CST Tuesday. For the Wind Advisory, from 9 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
069 WWUS74 KMOB 301547 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 947 AM CST Mon Nov 30 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010000- /O.CON.KMOB.FZ.W.0001.201201T0400Z-201201T1400Z/ /O.CON.KMOB.WI.Y.0018.000000T0000Z-201130T2300Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 947 AM CST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST TUESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 25 expected. For the Wind Advisory, northwest winds increasing to 15 to 25 mph with frequent wind gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...For the Freeze Warning, from 10 PM this evening to 8 AM CST Tuesday. For the Wind Advisory, from 9 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
523 WWUS74 KMOB 302319 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 519 PM CST Mon Nov 30 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011400- /O.EXP.KMOB.WI.Y.0018.000000T0000Z-201130T2300Z/ /O.CON.KMOB.FZ.W.0001.201201T0400Z-201201T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 519 PM CST Mon Nov 30 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST TUESDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...For the Freeze Warning, from 10 PM this evening to 8 AM CST Tuesday. For the Wind Advisory, from 9 AM this morning to 5 PM CST this afternoon. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 29, 10:44 PM CST, 25 minutes earlier.
Area forecast discussion, Nov 29, 10:44 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1044 PM CST Sun Nov 29 2020
.NEAR TERM UPDATE /Now Through Tuesday/... As the shortwave system
aloft moves off to the east overnight, a second, stronger shortwave
trough begins moving south over the Northern Plains to the Midwest,
eventually organizing into a closed system aloft over the Ohio and
TN River Valleys. Low to mid-level ridging begins building over the
region through the near term. The surface cold front continues
pushing off to our east overnight as the surface low moves off to
our northeast. Strong cold air advection will bring much cooler
temperatures behind the front. Low clouds are expected to linger
into the day on Monday with clearing occurring in the afternoon into
early Monday evening. Our region will be under northerly flow
overnight going into Monday. Temperatures are expected to drop to
below seasonal norms behind the front, as a significantly colder
airmass moves over the southeastern CONUS. Lows overnight are
expected to be in the low to mid 40s northwest of I-65, and mid
40s to near 50 southeast. High temperatures in the upper 40s to
mid 50s across the CWA are expected on Monday. Breezy
northwesterly winds will add to the chill through the day on
Monday.
A surface high pressure located over central TX begins shifting east
towards our region through Tuesday. The closed system aloft over the
TN River Valley continues shifting off to the northeast. Strong post
frontal cold air advection remains in place through Tuesday. This
will continue to bring a cold dry airmass south over the
southeastern CONUS. Furthermore, with skies clearing, and winds
becoming light, low temperatures overnight Monday into early Tuesday
are expected to range from the mid to upper 20s over most of the
forecast area, with low to mid 30s closer to coastal regions. A
Freeze Watch is currently in effect for the entire forecast area for
Monday night and will likely be upgraded to a Freeze warning in the
near future. High temperatures on Tuesday are expected to be in the
low to mid 50s, well below seasonal norms. JEH/88
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from Monday evening through Tuesday morning for
ALZ051>060-261>266.
High Rip Current Risk through Monday afternoon for ALZ265-266.
FL...Freeze Watch from Monday evening through Tuesday morning for
FLZ201>206.
High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
MS...Freeze Watch from Monday evening through Tuesday morning for
MSZ067-075-076-078-079.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Nov 29, 5:13 PM CST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
513 PM CST Sun Nov 29 2020
ALZ060-FLZ205-292345-
Covington AL-Okaloosa Inland FL-
513 PM CST Sun Nov 29 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 545
PM CST...
At 511 PM CST, the strong thunderstorm was located 4 miles south of
Laurel Hill, or 10 miles southwest of Florala, moving northeast at 45
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8639 3085 8639 3080 8648 3092 8657
3122 8620 3100 8619
TIME...MOT...LOC 2311Z 233DEG 41KT 3091 8646Special weather statement, Nov 29, 9:21 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
921 PM CST Sun Nov 29 2020
FLZ205-206-300400-
Okaloosa Inland FL-Okaloosa Coastal FL-
921 PM CST Sun Nov 29 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA COUNTY UNTIL 1000 PM CST...
At 920 PM CST, the strong thunderstorms were located along a line
extending from 4 miles northwest of Valparaiso to Lake Lorraine to 10
miles south of Mary Esther, and moving northeast at 45 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Mary
Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3041 8680 3066 8679 3071 8639 3045 8639
3041 8644 3040 8642 3040 8651 3041 8648
3046 8651 3043 8657 3046 8660 3040 8660
3040 8659 3039 8675 3041 8678 3039 8678
TIME...MOT...LOC 0320Z 240DEG 39KT 3054 8657 3041 8656 3027 8660The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 1:37 AM CST | Wind Advisory | MOB | George, Greene, Perry, Stone, Wayne | 15 hr |
| Nov 29, 7:23 PM CST | Special Marine Warning | MOB | 42 min | |
| Nov 29, 7:28 PM CST | Special Marine Warning | MOB | 92 min | |
| Nov 29, 8:08 PM CST | Special Marine Warning | MOB | 52 min | |
| Nov 29, 8:50 PM CST | Special Marine Warning | MOB | 55 min | |
| Nov 29, 9:00 PM CST | Special Marine Warning | MOB | 85 min | |
| Nov 29, 9:21 PM CST | Special Weather Statement | MOB | Okaloosa | 39 min |
Nearby
Freeze Warnings in Alabama, 2020Freeze Warnings in Mississippi, 2020Freeze Warnings in Florida, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.